Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 488, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 28, 2008, 7:30 PM CDT for Holt County, Nebraska. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2008, 7:30 PM CDT (00:30 UTC)
- Expired
- Sep 28, 2008, 8:00 PM CDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Holt County, NE
The radar
The North Platte radar (KLNX), 162 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 7:34 PM CDT | TSTM WND GST 60 | 5 Ne Atkinson, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 28, 4:59 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 3311 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 290030 SVRLBF NEC089-290100- /O.NEW.KLBF.SV.W.0488.080929T0030Z-080929T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 730 PM CDT SUN SEP 28 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 800 PM CDT * AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTH OF ATKINSON...OR 19 MILES NORTHWEST OF ONEILL...AND MOVING SOUTHEAST AT 22 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL HOLT COUNTY AT 740 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4272 9855 4238 9896 4255 9919 4278 9889 TIME...MOT...LOC 0030Z 297DEG 20KT 4262 9891 $$ CDC
2 follow-up statements
000 WWUS53 KLBF 290049 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 749 PM CDT SUN SEP 28 2008 NEC089-290100- /O.CON.KLBF.SV.W.0488.000000T0000Z-080929T0100Z/ HOLT NE- 749 PM CDT SUN SEP 28 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR CENTRAL HOLT COUNTY... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR ATKINSON...OR 18 MILES WEST OF ONEILL... MOVING SOUTHEAST AT 11 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTH OF HIGHWAY 11 MILE MARKER 140 BY 800 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4272 9855 4238 9896 4255 9919 4278 9889 TIME...MOT...LOC 0049Z 295DEG 10KT 4254 9895 $$ CDC
000 WWUS53 KLBF 290105 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 805 PM CDT SUN SEP 28 2008 NEC089-290115- /O.EXP.KLBF.SV.W.0488.000000T0000Z-080929T0100Z/ HOLT NE- 805 PM CDT SUN SEP 28 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOLT COUNTY HAS EXPIRED... THE STORM THAT PROMPTED THE WARNING MOVED OUT OF THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4272 9855 4238 9896 4255 9919 4278 9889 TIME...MOT...LOC 0049Z 295DEG 10KT 4254 9895 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:50 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Sep 28, 2:50 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT SUN SEP 28 2008 .DISCUSSION... THE CAP IS GRADUALLY WEAKENING THIS AFTN AND CAPE IS RISING ABOVE 2000. ALL INDICATIONS ARE MULTICELL THUNDERSTORMS WILL DEVELOP WITH BULK SHEAR LIMITING THE SEVERE POTENTIAL SOMEWHAT. SEASONABLY COOL AIR ALOFT SHOULD OFFSET THE LACK OF SHEAR AND ENHANCE SEVERE POTENTIAL. STORMS SHOULD BEGIN DEVELOPING BY LATE AFTN ACROSS NCNTL NEB EAST OF HIGHWAY 83. POPS HAVE BEEN SPREAD WEST TO NEAR HIGHWAY 61 AS THE NAM SUGGESTS GOOD LIFT WILL DEVELOP AS THE COLD FRONT DROPS THROUGH THIS AFTERNOON. SCATTERED THUNDERSTORMS SHOULD EXIT THE FCST AREA BETWEEN 06Z AND 12Z MONDAY MORNING WITH SEVERE WEATHER ENDING BY 04Z AT THE LATEST. THEREAFTER...COOL HYBRID CANADIAN PACIFIC HIGH PRESSURE WILL BUILD THROUGH THE AREA MONDAY...AND TUESDAY PRODUCING GENERALLY CLEAR SKIES AND SEASONABLE TEMPERATURES. WEDNESDAY AND THURSDAY...A SECOND BATCH OF CANADIAN HIGH PRESSURE BUILDS IN LATE TUESDAY PRODUCING NEAR SEASONABLE TEMPERATURES AND DRY WEATHER FOR WEDNESDAY AND THURSDAY. FRIDAY THROUGH SUNDAY...LOW PRESSURE DEVELOPS ACROSS THE NRN HIGH PLAINS AND WINDS BECOME SOUTH WITH A GRADUAL WARMING TREND. THE ECMWF...GFS AND GFS ENSEMBLE ARE IN GOOD AGREEMENT EXCEPT FOR TIMING DIFFERENCES ON SUNDAY. REGARDLESS...THE LOW PRESSURE ACROSS THE NRN PLAINS WILL BE DEEP ENOUGH TO PRODUCE BREEZY OR EVEN WINDY CONDITIONS DURING THE DAY TIME. TEMPERATURES ARE THE USUAL BLEND OF NAM12 2M TEMPERATURES AND GUIDANCE TONIGHT THROUGH WEDNESDAY. THE HPC PROVIDED GRIDS LOOKED REASONABLE THURSDAY THROUGH SUNDAY. && .AVIATION... A COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST THIS AFTERNOON AND BECOME THE FOCUS FOR THUNDERSTORM DEVELOPMENT IN WESTERN NEBRASKA NEAR 21Z. MODELS ARE IN GOOD AGREEMENT PUSHING THE BOUNDARY EAST THIS EVENING WITH THE CHANCE FOR THUNDERSTORMS TO PUSH ALONG AND EAST OF HIGHWAY 83 TO RANGE FROM 21Z NEAR VTN TO 01Z AT KLBF. MOISTURE WILL DEEPEN AS THE FRONT PUSHES EAST WITH VFR CONDITIONS POSSIBLY LOWERED TO MVFR AT KLBF FROM 03Z TO 09Z. BEYOND 09Z CLOUDS SHOULD LIFT WITH VFR CONDITIONS MONDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC/TLK
Hazardous weather outlook, Sep 28, 3:12 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT SUN SEP 28 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-290615- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 312 PM CDT SUN SEP 28 2008 /212 PM MDT SUN SEP 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A COLD FRONT WILL PUSH ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING THAT WILL TRIGGER ISOLATED TO SCATTERED THUNDERSTORMS EAST OF A LINE FROM MERRIMAN TO IMPERIAL. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AS THE FRONT MOVES SOUTHEAST AND ENCOUNTERS STRONGER INSTABILITY AND INCREASED MOISTURE. THE GREATEST RISK FOR SEVERE THUNDERSTORMS WILL BE SOUTHEAST OF A LINE FROM SPRINGVIEW IN KEYA PAHA...TO TRYON IN MCPHERSON COUNTY...TO NORTH PLATTE IN LINCOLN COUNTY AND MOOREFIELD IN FRONTIER COUNTY. THE PRIMARY THREAT WILL BE LARGE HAIL AS STORMS DEVELOP AND MOVE ACROSS. THE THUNDERSTORM ACTIVITY IS EXPECTED TO WEAKEN AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Sep 28, 6:28 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT SUN SEP 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 19 S JOHNSTOWN 42.30N 100.06W
09/28/2008 E0.88 INCH BROWN NE PUBLIC
&&
JSWEETLocal storm report, Sep 28, 6:30 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
630 PM CDT SUN SEP 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 20 SSE AINSWORTH 42.28N 99.71W
09/28/2008 E1.75 INCH BROWN NE CO-OP OBSERVER
&&
JSWEETLocal storm report, Sep 28, 6:43 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CDT SUN SEP 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL BASSETT 42.58N 99.54W
09/28/2008 E1.75 INCH ROCK NE EMERGENCY MNGR
&&
JSWEETLocal storm report, Sep 28, 6:44 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT SUN SEP 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL BASSETT 42.58N 99.54W
09/28/2008 M2.00 INCH ROCK NE LAW ENFORCEMENT
&&
JSWEETLocal storm report, Sep 28, 7:00 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT SUN SEP 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL BASSETT 42.58N 99.54W
09/28/2008 M2.00 INCH ROCK NE LAW ENFORCEMENT
&&
JSWEETLocal storm report, Sep 28, 7:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
721 PM CDT SUN SEP 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL DUNNING 41.83N 100.10W
09/28/2008 E1.75 INCH BLAINE NE TRAINED SPOTTER
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:20 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 40 min |
| Sep 28, 7:24 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 51 min |
| Sep 28, 7:50 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.